December 21, 2009
Tylenol Arthritis Pain 100-count EZ-Open Cap recalledThe FDA and McNeil Consumer Healthcare have announced a nationwide voluntary recall of all lots of Tylenol Arthritis Pain Caplet (acetaminophen) 100-count bottles with EZ-Open Cap. In November 2009, five lots of this product were recalled due to consumer reports of an unusual moldy, musty, or mildew-like odor that was associated with nausea, stomach pain, vomiting and diarrhea. The recall is being expanded, as a precaution, to include all lots of Tylenol Arthritis Pain Caplets with the EZ-Open Caps. This recall does not affect any other Tylenol Arthritis Pain products. A full list of the recalled lots can be found at www.tylenol.com/page2.jhtml?id=tylenol/news/subp_tar_recall.inc.
The uncharacteristic smell is caused by the presence of trace amounts of a chemical called 2,4,6-tribromoanisole, which is believed to result from the breakdown of a chemical used to treat wooden pallets that transport and store packaging materials. The health effects of 2,4,6-tribromoanisole have not been well studied, and to date all of the observed events reported to McNeil were temporary and non-serious.
Consumers who have this product in their possession should stop using it immediately and contact their healthcare provider with any medical questions or concerns associated with this product.
For more information call (800) 962-5357 or visit www.tylenol.com.